Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Oct 30, 2010, 1:56 PM CDT for 8 counties in Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2010, 1:56 PM CDT (18:56 UTC)
- Expired
- Oct 30, 2010, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Meade County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4177 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637 WWUS83 KDDC 301856 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 156 PM CDT SAT OCT 30 2010 ......CONDITIONS ARE FAVORABLE FOR RAPID FIRE SPREAD THIS AFTERNOON.. .GUSTY WINDS ON THE WEST SIDE OF A SURFACE LOW PRESSURE SYSTEM CENTERED NEAR THE OKLAHOMA BORDER SOUTH OF DODGE CITY WILL CONTINUE THIS AFTERNOON. VERY LOW RELATIVE HUMIDITIES WILL RESULT IN AN ENVIRONMENT FAVORING RAPID SPREAD OF WILDLAND FIRES. OUTSIDE BURNING SHOULD BE AVOIDED. KSZ063-064-076>078-085>087-302300- /O.CAN.KDDC.FW.W.0013.101101T1800Z-101101T2300Z/ /O.NEW.KDDC.FW.W.0014.101030T1856Z-101030T2300Z/ FINNEY-HODGEMAN-HASKELL-GRAY-FORD-STEVENS-SEWARD-MEADE- 156 PM CDT SAT OCT 30 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * FIRE WEATHER ZONE 063 FINNEY... FIRE WEATHER ZONE 064 HODGEMAN...FIRE WEATHER ZONE 076 HASKELL...FIRE WEATHER ZONE 077 GRAY...FIRE WEATHER ZONE 078 FORD...FIRE WEATHER ZONE 085 STEVENS...FIRE WEATHER ZONE 086 SEWARD...FIRE WEATHER ZONE 087 MEADE. * NORTHEAST WINDS SUSTAINED AT 15 TO 2O MPH WITH GUSTS TO NEAR 30 MPH WILL DIMINISH AFTER 600 PM. * LOWEST RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 15 PERCENT. * OUTSIDE BURNING IS STRONGLY DISCOURAGED. CONDITIONS ARE FAVORABLE FOR RAPID SPREAD OF WILDLAND FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/DDC 01
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Oct 30, 3:43 AM CDT, 10 hours 13 minutes earlier.
Area forecast discussion, Oct 30, 3:43 AM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 343 AM CDT SAT OCT 30 2010 .DISCUSSION... DAYS 1-2... MOUNTAIN ENHANCED CIRRUS WAS DEVELOPING IN ZONAL FLOW ALONG THE COLORADO FRONT RANGE AND THEN PROGRESSING ACROSS NORTHERN KANSAS THIS MORNING. A SHORTWAVE TROUGH WAS PROGRESSING ONSHORE INTO CALIFORNIA. A WEAK COLD FRONT WILL PASS SOUTHWARD ACROSS OUR FCST AREA TODAY. THIS WILL HAVE LITTLE EFFECT ON TEMPERATURES. THE SHORTWAVE TROUGH WILL PASS ACROSS THE CENTRAL PLAINS BY SUNDAY MORNING WITH THE ASSOCIATED SFC LOW TRACKING ACROSS NORTHERN OKLAHOMA. GIVEN THE PROGRESSIVE NATURE OF THIS SYSTEM, PRECIP OR ABUNDANT CLOUDINESS (ASIDE FROM PATCHY CIRRUS) IS NOT EXPECTED. COOLER AIR IS EXPECTED TO INVADE WESTERN KANSAS IN THE WAKE OF THIS SYSTEM WITH HIGHS IN THE 60S BY SUNDAY. AFTER THIS SYSTEM EXITS, THE NEXT SHORTWAVE TROUGH WILL DIG SOUTHEASTWARD ACROSS THE HIGH PLAINS BY MONDAY MORNING. MID TO HIGH LEVEL CLOUD SHOULD INCREASE AHEAD OF THIS SYSTEM BY SUNDAY NIGHT BUT PRECIP IS STILL NOT EXPECTED. DAYS 3-7... FORECAST APPEARS TO BE ON TRACK FOR THE MONDAY-WEDNESDAY TIME FRAME AS A SHORTWAVE TROUGH DIGS SOUTH INTO THE SOUTHERN PLAINS. THE ECMWF CONTINUES TO BE THE MOST CONSISTENT MODEL AND THE GFS DETERMINISTIC SOLUTION HAS BASICALLY CAUGHT UP TO THE ECMWF SOLUTION REGARDING THIS WAVE AND ATTENDANT FORCING FIELDS/PRECIPITATION. THE BEST OPPORTUNITY FOR LIGHT ACCUMULATION OF RAINFALL WILL BE MONDAY INTO EARLY MONDAY EVENING ACROSS THE WESTERN THIRD OF THE DDC FA WHERE BEST JET STREAK DYNAMICS AND WEAK MID LEVEL FRONTOGENETIC FORCING WILL BE LOCATED AS THE WAVE PASSES BY. WILL MAINTAIN THE 20 POPS GIVEN THE SCANT AMOUNT OF PRECIPITATION EXPECTED EVEN IT THERE IS ANY PRECIP MONDAY. TEMPERATURE FORECAST LOOKS PRETTY GOOD WITH ONLY MINOR TWEAK FOR MONDAY HIGHS ACROSS THE SOUTHWESTERN THIRD OF THE FA WHERE I COOLED TEMPS DOWN A FEW DEGREES. OTHER THAN THAT, A TRANQUIL PERIOD OF SENSIBLE WEATHER WILL PREVAIL DURING THIS TIME FRAME WITH SEASONAL TEMPERATURES IN THE 60S FOR HIGHS AND LOWER TO MID 30S FOR LOWS. THE FIRST HARD/KILLING FREEZE FOR THOSE AREAS THAT HAVE NOT RECEIVED IT YET (WHICH IS ABOUT TWO-THIRDS OF THE DDC FORECAST AREA) WILL NOT BE UNTIL AT LEAST NOV 5 WITH THE NEXT COOL SURFACE HIGH PRESSURE EXPECTED...AND EVEN THAT DOESN'T LOOK ALL THAT COLD. NO SHALLOW ARCTIC AIRMASSES FROM THE CANADA PRAIRIES ARE EVEN REMOTELY POSSIBLE IN THIS PLANETARY SCALE FLOW REGIME ACROSS NORTH AMERICA GIVEN THE DOMINANCE OF STRONG DOWNSLOPE FLOW WITH PERSISTENT ANOMALOUSLY HIGH HEIGHTS OVER WESTERN NORTH AMERICA. && .AVIATION... A WIND SHIFT FROM SOUTH TO NORTHWEST WILL OCCUR THIS MORNING, ALTHOUGH WIND SPEEDS WILL REMAIN 12 KNOTS OR LESS AT THE THREE TERMINALS (KDDC, KGCK, KHYS). WINDS WILL CONTINUE TO VEER DURING THE DAY TO THE NORTHEAST THEN EVENTUALLY EAST AS LOW PRESSURE BEGINS TO REFORM ACROSS THE LEE OF THE ROCKIES. VFR FLIGHT CATEGORY IS EXPECTED THROUGH 12Z SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 76 42 66 40 / 0 0 0 0 GCK 78 42 65 37 / 0 0 0 0 EHA 80 42 66 37 / 0 0 0 0 LBL 79 43 67 39 / 0 0 0 0 HYS 74 38 62 39 / 0 0 0 0 P28 75 43 68 42 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/25
Hazardous weather outlook, Oct 30, 4:58 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT SAT OCT 30 2010 KSZ030-031-043>046-061>066-074>081-084>090-311130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 458 AM CDT SAT OCT 30 2010 /358 AM MDT SAT OCT 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:35 PM CDT | Red Flag Warning | DDC | Finney, Ford, Gray, Haskell, Hodgeman, Meade and 2 more | 21 min |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.